I've been on amitriptilyne for 7 years and I wake up with panic attacks. My psych had me take 50mg of amitriptyline and 10mg of Lexapro. I feel awful now and had panic attack in day. When I looked up drug interactions it said not to take both. What do I do?
Those are general guidelines and there are exceptions. When drug interactions are reported the legal departments at pharma companies include a stern warning to cover themselves. If your doctor prescribed it you're not going to die or anything extreme like that. You might get sick or have some interaction but it won't harm you long term. But you do need to talk to your doctor. Panic attacks can get dangerous, as I'm sure you know. What if you're driving and you start getting dizzy? See what I mean? Bad times, right? I can't give you advice on what meds to take and what dosage because I'm not your doctor. That's something you have to work out. So report all your symptoms and if you're not comfortable continuing your regimen you're going to need to tell him or her and work out what the best course of action is for you.
For right now, the best thing to do is take your meds and stay as calm as possible. Make yourself comfortable at night and watch something funny before bed. I know that sounds like strange advice but if you watch something that makes you laugh it puts you in a better mood. That means you're in a better state when you go to sleep and that means less stress at night. Might not do that much but it's worth a shot. If you have trouble with sleeping alone talk to a friend before bed if you can. That helps more than you might think.
So anyway, do that this weekend and talk to your doctor as soon as possible. You should be able to work this out soon. But do take your meds for now. That really is what's best.
Lme09: If you are scared about this change and it is quite an abrupt change I would take my REGULAR medication you have been taking for 7 years, And call your doctor Monday and get this all taken care of a few more days well not hurt you. Make sure you tell the doctor what happened to you when you took the 50mg Amitriptyline with the 10mg of Lexapro you should not have to go through so many panic attacks all in one day. And try and get some rest. Until you are able to talk with your doctor. Have a good evening. you well be fine. Stay on what you have been for 7 years a few more days and make sure you speak with your doctor on Monday morning and let him or her know how bad you felt or feel.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm supossed to start taking 10mg of lexapro has anyone scored in half just to see how it was going?
Posted 12 Oct 2012 • 2 answers
Posted 9 Feb 2015 • 2 answers
Posted 26 Jan 2017 • 1 answer
Posted 28 Jan 2017 • 9 answers
Posted 29 Jul 2018 • 2 answers